Advanced Search
Article Contents
Article Contents

The existence of strong solutions to the $3D$ Zakharov-Kuznestov equation in a bounded domain

Abstract Related Papers Cited by
  • We consider the Zakharov-Kuznestov (ZK) equation posed in a limited domain $\mathcal{M}=(0,1)_{x}\times(-\pi /2, \pi /2)^d,$ $ d=1,2$ supplemented with suitable boundary conditions. We prove that there exists a solution $u \in \mathcal C ([0, T]; H^1(\mathcal{M})) $ to the initial and boundary value problem for the ZK equation in both dimensions $2$ and $3$ for every $T>0$. To the best of our knowledge, this is the first result of the global existence of strong solutions for the ZK equation in $3D$.
        More importantly, the idea behind the application of anisotropic estimation to cancel the nonlinear term, we believe, is not only suited for this model but can also be applied to other nonlinear equations with similar structures.
        At the same time, the uniqueness of solutions is still open in $2D$ and $3D$ due to the partially hyperbolic feature of the model.
    Mathematics Subject Classification: Primary: 35A01; Secondary: 35Q35.


    \begin{equation} \\ \end{equation}
  • [1]

    E. S. Baykova and A. Faminskii, On initial-boundary-value problems in a strip for the generalized two-dimensional Zakharov-Kuznetsov equation, Adv. Differential Equations, 18 (2013), 663-686.


    J. L. Bona, W. G. Pritchard and L. R. Scott, An evaluation of a model equation for water waves, Philos. Trans. Roy. Soc. London Ser. A, 302 (1981), 457-510.doi: 10.1098/rsta.1981.0178.


    J. L. Bona, W. G. Pritchard and L. R. Scott, A comparison of solutions of two model equations for long waves, Fluid Dynamics in Astrophysics and Geophysics (Chicago, Ill., 1981), Amer. Math. Soc., (1983), 235-267.


    J. L. Bona, S. M. Sun and B. Y. Zhang, A nonhomogeneous boundary-value problem for the Korteweg-de Vries equation posed on a finite domain, Comm. Partial Differential Equations, 28 (2003), 1391-1436.doi: 10.1081/PDE-120024373.


    T. Colin and J. M. Ghidaglia, An initial-boundary value problem for the Korteweg-de Vries equation posed on a finite interval, Adv. Differential Equations, 6 (2001), 1463-1492.


    T. Colin and M. Gisclon, An initial-boundary-value problem that approximate the quarter-plane problem for the Korteweg-de Vries equation, Nonlinear Anal., 46 (2001), 869-892.doi: 10.1016/S0362-546X(00)00155-3.


    C. Cao and E. Titi, Global well-posedness of the three-dimensional viscous primitive equations of large scale ocean and atmosphere dynamics, Ann. of Math. (2), 166 (2007), 245-267.doi: 10.4007/annals.2007.166.245.


    G. G. Doronin and N. A. Larkin, Exponential decay for the linear Zakharov-Kuznetsov equation without critical domain restrictions, Appl. Math. Lett., 27 (2014), 6-10.doi: 10.1016/j.aml.2013.08.010.


    A. V. Faminskii, On the nonlocal well-posedness of a mixed problem for the Zakharov-Kuznetsov equation, Sovrem. Mat. Prilozh., 38 (2006), 135-148.doi: 10.1007/s10958-007-0491-9.


    A. V. Faminskii, Well-posed initial-boundary value problems for the Zakharov-Kuznetsov equation, Electron. J. Differential Equations, (2008), 23pp.


    J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires, Dunod, Paris, 1969.


    D. Lannes, F. Linares and J. C. Saut, The Cauchy problem for the Euler-Poisson system and derivation of the Zakharov-Kuznetsov equation, in Progress in Nonlinear Differential Equations and their Applications (eds. M. Cicognani, F. Colombini and D. Del Santo), Birkaüser, 2013, 181-213.doi: 10.1007/978-1-4614-6348-1_10.


    J.-L. Lions and E. Magenes, Non-homogeneous Boundary Value Problems and Applications. Vol. I, Springer-Verlag, New York-Heidelberg, 1972.


    E. W. Laedke and K. H. Spatschek, Growth rates of bending solitons, J. Plasma Phys., 28 (1982), 469-484.doi: 10.1017/S0022377800000428.


    O. A. Ladyenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, American Mathematical Society, Providence, R.I., 1968.


    N. A. Larkin and E. Tronco, Regular solutions of the 2D Zakharov-Kuznetsov equation on a half-strip, J. Differential Equations, 254 (2013), 81-101.doi: 10.1016/j.jde.2012.08.023.


    Z. Qin and R. Temam, Penalty method for the KdV equation, Appl. Anal., 91 (2012), 193-211.doi: 10.1080/00036811.2011.579564.


    J. C. Saut and R. Temam, An initial boundary-value problem for the Zakharov-Kuznetsov equation, Adv. Differential Equations, 15 (2010), 1001-1031.


    J. C. Saut, R. Temam and C. Wang, An initial and boundary-value problem for the Zakharov-Kuznestov equation in a bounded domain, J. Math. Phys., 53 (2012), 115612, 29pp.doi: 10.1063/1.4752102.


    R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, $2^{nd}$ edition, Springer-Verlag, New York, 1997.doi: 10.1007/978-1-4612-0645-3.


    C. Wang, Local existence of strong solutions to the 3D Zakharov-Kuznetsov equation in a bounded domain, Appl. Math. Optim., 69 (2014), 1-19, arXiv:1307.6827.doi: 10.1007/s00245-013-9212-6.


    V. E. Zakharov and E. A. Kuznetsov, On three-dimensional solitons, Sov. Phys. JETP, 30 (1974), 285-286.

  • 加载中

Article Metrics

HTML views() PDF downloads(70) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint